Thunderstorm Wind, Wood
- When
- May 6, 10:20 PM CST
- Where
- Wood County, Perryville
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.867, -95.167
Numerous trees down across the area.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 6, 8:00 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT TUE MAY 6 2003 WILL BE UPDATING THE ZONES TO MAKE A FEW MINOR ADJUSTMENTS. DRY LINE BOUNDARY TO THE NORTHWEST OVER EAST OK INTO WESTERN N CENTRAL TX WILL MERGE WITH A COLD FRONT MOVING SOUTHEAST. BUT THE SOUTHWARD PROGRESS SHOULD SLOW OVERNIGHT WITH THE SYSTEM BECOMING NEARLY STATIONARY OVER SE OK AND INTO N CENTRAL TX. WILL KEEP CHANCE OF RAIN HIGH FOR THE NORTHERN ZONES AND KEEP MENTION OF POSSIBLY SEVERE IN AS WELL. TEMPERATURES FOR MOST ZONES IN GOOD SHAPE AND WILL NOT HAVE TO ADJUST MANY ESPECIALLY SOUTHERN SECTIONS. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR SOUTHEAST OKLAHOMA AND PARTS OF SOUTHWEST ARKANSAS. 6 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER...ACROSS SOUTHWEST ARKANSAS...EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF THE AREA... INCLUDING THE INTERSTATE 20 CORRIDOR. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A VERY MOIST AND UNSTABLE AIR MASS TO LIKELY PRODUCE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. ALSO...VERTICAL WIND PROFILES SUGGEST THE POTENTIAL FOR TORNADOES...SOME POSSIBLY SIGNIFICANT AND LONG LIVED...THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE MODERATE RISK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
The Shreveport radar (KSHV), 132 km away, was scanning. The volume nearest the first event began at 04:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down across the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353900.